Hail, Monroe
- When
- September 22, 4:05 PM CST
- Where
- Monroe County, New Hanover
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -90.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 22, 1:15 PM CST, 2 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CDT FRI SEP 22 2006 .DISCUSSION... MAIN FORECAST CONCERN CONTINUES TO BE THAT THERE WILL BE AN EXTENDED THREAT OF SEVERE WEATHER INCLUDING TORNADOES FROM THIS AFTERNOON... THROUGH TONIGHT INTO TOMORROW. REFER TO LATEST SWODY1 AND SWOMCD FOR UPDATED DETAILS. HAVE CONTINUED TO FAVOR THE GFS OVER THE NAM BECAUSE IT CONTINUES TO LINE UP BETTER WITH THE OTHER MODELS. NAM IS DEEPER THAN THE OTHER MODELS...AND IT IS NOW SLOWER THAN THE GFS AS OPPOSED TO YESTERDAY. LIKE HAS BEEN PREVIOUSLY MENTIONED...IT WILL BE TOMORROW UNTIL THE COLD FRONT MOVES ACROSS THE REGION IN ADVANCE OF A WELL DEFINED SHORTWAVE...SO IT IS DIFFICULT TO PINPOINT ANY TIMING TO ONGOING SEVERE WEATHER. LATEST LOOK AT THE WATER VAPOR SHOWS THREE IMPULSES IN THE FAST MOVING MID-UPPER LEVEL WSWLY FLOW...ONE OVER KS...ANOTHER OVER CO AND ANOTHER OVER UT...THAT WILL SUPPLY MODEST LARGE SCALE ASCENT THE NEXT 24 HOURS. LEVEL JET WILL CONTINUE TO FEED LOW LEVEL MOISTURE INTO THE REGION...AND DEWPOINTS ARE EXPECTED TO BE IN THE 65-70F RANGE IN THE WARM SECTOR. MLCAPES THIS AFTN AND EVENING WILL RANGE FROM 1000 IN THE NRN COUNTIES TO 2500 IN AREAS ALONG AND SOUTH OF I-70...AND REMAIN RELATIVELY HIGH OVERNIGHT. AMOUNT OF INSTABILITY ON SATURDAY WILL BE DEPENDENT ON HOW MUCH PRECIPITATION IS ONGOING IN THE MORNING...BUT GFS DEPICTS SUFFICIENT INSTABILITY SUPPORTIVE OF CONTINOUS VIGOROUS DEVELOPMENT. CURRENT CLUSTER OF SVR...POSSIBLY TORNADIC SUPERCELLS OVR CNTRL/SERN MO WL CONTINUE TO PUSH NEWD IN THE SHORT TERM. BOUNDARIES FROM THIS CLUSTER AS WELL AS MODEST CONVERGENCE ALONG A FRONT OVR NERN AND CNTRL MO WILL CONTINUE TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH THE EVENING. BOTH THE NAM/GFS HAVE A SFC LOW DEVELOPING ALONG THE FRONT BY 12Z SATURDAY MORNING IN RESPONSE TO UPSTREAM SHORTWAVE THAT WILL ALSO ACT AS FOCUS FOR STORMS. SO THE CURRENT THINKING IS THAT WE WILL SEE CONTINUED DEVELOPMENT OF CLUSTERS OF STORMS...INCLUDING LINE SEGMENTS PRODUCING SEVERE WINDS AND FAST MOVING...LONG LIVED SUPERCELLS...GIVEN 0-6KM SHEAR OF 60-80KTS...WELL INTO THE THE NIGHT AND AGAIN TOMORROW. LOW LCLS AND VERY STRONG 0-1KM SHEAR WILL LAST THROUGH THE PERIOD SUGGESTING THE CONTINUED POTENTIAL FOR TORNADOES. WILL GO WITH THE IDEA THAT THE CHANCE OF TSRA AND ACCOMPANYING SEVERE THUNDERSTORMS WILL GRAUDALLY END AS THE FRONT MOVES SEWD TOMORROW AFTN AND TOMORROW EVENING. MODELS STILL SHOW A DECENT AMOUNT OF LOW LEVEL MOISTURE AND CYCLONIC CURVATURE OVER THE AREA ON SUNDAY...SO HAVE KEPT THE MOSTLY CLOUDY CONDITIONS WITH A SLIGHT CHC OF SHRA. LOW LEVEL MOISTURE THEN DRIES UP SUNDAY NIGHT AND MONDAY UNDER LARGE SCALE SUBSIDENCE. NGM MOS TEMPS LOOKED A BIT WARM COMPARED TO THE ETA AND GFS MOS FROM TOMORROW ON...SO USED A BLEND OF THOSE TWO PLUS PERSISTENCE. FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...LONGWAVE H500 TROF WILL BEGIN THE PERIOD OVER ERN NOAM...AND THANKS TO A REINFORCING STRONG SHORTWAVE DIGGING OUT OF CANADA...WILL RETROGRADE SOME TO THE NRN/CNTRL MS VALLEY BY MID WEEK. GFS/NOGAPS ADVERTISE A DEEPER TROF THAN THE ECMWF/CMC. WITH EXPECTED PASSAGE OF H500 TROF AXIS BY THURSDAY...RESIDUAL PIECES OF ENERGY WILL CONTINUE TO LINGER FOR ANOTHER 24HRS OR SO BEFORE TRANSITIONING INTO A NWLY FLOW REGIME. AT THE SFC...A WEAK RIDGE IS JUST E OF THE FA AT THE START OF THE PERIOD WITH SOME MOISTURE/INSTABILITY RETURN AHEAD OF APPROACHING CDFNT BY LATE TUESDAY NIGHT. CDFNT IS THEN EXPECTED TO MOVE THRU THE FA DURING THE DAYTIME WEDNESDAY/WEDNESDAY EVENING WITH CANADIAN HI PRES THEN BUILDING IN FOR LATE WEEK. BUMPED UP POPS SOME TO 20-30PCT FOR THE PERIOD FROM LATE TUESDAY NIGHT TO THURSDAY AS CONFIDENCE HAS INCREASED FOR THE MID WEEK EVENT...MAINLY CENTERED AROUND THE CDFNT. HOWEVER...ADDITIONAL STRONG SHORTWAVES REINFORCING MEAN H500 TROF POSITION FOR WEDNESDAY NIGHT INTO THURSDAY...AND A SLOWING DOWN LO LEVEL CDFNT...HAS INCREASED THE POSSIBILITY FOR POST-FRONTAL PCPN TO DEVELOP PER THE GFS MODEL. TEMPS WILL BE AOA NORMAL FOR THE EARLY PART OF THE PERIOD...BUT THEN TRANSITION TO BLO NORMAL FOR LATE WEEK WITH PRESENCE OF DEEP H500 TROF AND STRONG CANADIAN HI. BRITT/TES && .AVIATION... FOR THE 18Z TAFS...A SPECIAL 16Z SGF SOUNDING INDICATES THE WARM SECTOR AIR MASS IS BECOMING INCREASINGLY UNSTABLE AS IT MOISTENS AND HEATS...CAPE WAS IN EXCESS OF 3000 J/KG. THIS INSTABILITY CONTS TO DEVELOP NEWD AS MOISTURE SURGES TO THE NE AHEAD OF THE SFC BOUNDARY DRAPPED FROM NE MO THRU WRN MO INTO SE OK. STORMS ARE ALREADY FIRING SW OF KCOU AND EXPECT OVR THE NEXT HR OR SO...CONTINUED DEVELOPMENT IN ADVANCE OF THE BOUNDARY. THIS ACTIVITY SHOULD QUICKLY BECOME SEVERE AND WL MOVE TO THE ENE AROUND 50 MPH. THINK ACTIVITY WL REMAIN SOUTHEAST OF KUIN. REMAINDER OF THE TAF SITES SHOULD HAVE A PERIOD OF THUNDERSTORMS THIS AFTERNOON/EVENING. FOLLOWING THE GFS MODEL SOLN THIS ACTIVITY SHOULD MOVE EAST AND THEN WE SHOULD SEE ANOTHER ROUND OF STG-SVR THUNDERSTORMS EARLY SAT MRNG SPREADING NEWD IN ADVANCE OF A SFC LOW. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT FRI SEP 22 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 359 PM CDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ...ONGOING SEVERE WEATHER OUTBREAK WILL CONTINUE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA THROUGH TONIGHT. AN UNSTABLE AIR MASS POSITIONED ACROSS THE REGION COMBINED WITH STRONG WIND SHEAR THOUGH A DEEP LAYER OF THE ATMOSPHERE...WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. SEVERAL DIFFERENT ROUNDS OF SEVERE WEATHER ARE POSSIBLE THROUGH THE NIGHT. LONG LIVED SUPERCELL THUNDERSTORMS ARE EXPECTED...AND THESE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS... VERY LARGE HAIL...AND STRONG TORNADOES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL ROUNDS OF SEVERE WEATHER ARE POSSIBLE AGAIN ON SATURDAY. THE FIRST ROUND WILL BE A CONTINUATION OF SEVERE STORMS LEFT OVER FROM LATE FRIDAY NIGHT...AND THIS MAY PERSIST THROUGH MID TO LATE MORNING. ADDITIONAL SEVERE STORMS WILL BE POSSIBLE FROM MID AFTERNOON ON SATURDAY THROUGH SATURDAY EVENING. THE STORMS ON SATURDAY WILL BE CAPABLE OF DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD BE PREPARED FOR AN EXTENDED PERIOD OF SPOTTER ACTIVATION. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
416 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO MINE LA MOTTE 37.62N 90.29W
09/22/2006 MADISON MO LAW ENFORCEMENT
*** 2 INJ *** 2 INDIVIDUALS TRAPPED...POWER LINES AND
TREES DOWN
&&
BMILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
442 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HEAVY RAIN GRUBVILLE 38.29N 90.75W
09/22/2006 M0.00 INCH JEFFERSON MO TRAINED SPOTTER
2.00 SINCE 1430 CDT
&&
BMILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL DITTMER 38.33N 90.68W
09/22/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
BMILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL ANTONIA 38.36N 90.47W
09/22/2006 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
&&
BMILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO ROCKWOOD 37.84N 89.70W
09/22/2006 RANDOLPH IL LAW ENFORCEMENT
UNKNOWN NUMBER OF INJURIES...TREES DOWN
&&
BMILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
500 PM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TORNADO RADOM 38.28N 89.19W
09/22/2006 WASHINGTON IL TRAINED SPOTTER
&&
BMILLERThe St Louis radar (KLSX), 53 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534649.